Alert archive / Pennsylvania / Cold Weather Advisories in 2025
Cold Weather Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this cold weather advisory at Feb 18, 2025, 2:17 PM EST for Carbon County, Monroe County, Pennsylvania. It took effect at Feb 19, 2025, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2025, 2:17 PM EST (19:17 UTC)
- In effect from
- Feb 19, 2025, 11:00 PM EST
- Expired
- Feb 18, 2025, 2:26 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 119 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WWUS71 KPHI 181917 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 217 PM EST Tue Feb 18 2025 PAZ054-055-191100- /O.NEW.KPHI.CW.Y.0004.250220T0400Z-250220T1200Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 217 PM EST Tue Feb 18 2025 ...COLD WEATHER ADVISORY IN EFFECT FROM 11 PM WEDNESDAY TO 7 AM EST THURSDAY... * WHAT...Very cold wind chills as low as 13 below expected. * WHERE...Carbon and Monroe Counties. * WHEN...From 11 PM Wednesday to 7 AM EST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MPS
1 follow-up statement
070 WWUS71 KPHI 181926 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 226 PM EST Tue Feb 18 2025 PAZ054-055-191100- /O.CAN.KPHI.CW.Y.0004.250220T0400Z-250220T1200Z/ /O.NEW.KPHI.CW.Y.0005.250219T0400Z-250219T1200Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 226 PM EST Tue Feb 18 2025 ...COLD WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST WEDNESDAY... ...COLD WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills as low as 14 below expected. * WHERE...Carbon and Monroe Counties. * WHEN...From 11 PM Tuesday to 7 AM EST Wednesday. * IMPACTS...The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MPS
What forecasters said that day
The local office's own words before this cold weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this cold weather advisory went out at Feb 18, 12:27 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 18, 12:27 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1227 PM EST Tue Feb 18 2025
.SYNOPSIS...
High pressure builds in from the west before sliding south and
east of the region Tuesday night. Low pressure approaches the
Mid-Atlantic and moves offshore Wednesday through Thursday.
High pressure returns for the end of the week and this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
The main story through early Wednesday morning is going to be
continued cold with breezy (but gradually diminishing) winds. A
surface ridge will be building eastward over our region and will
be the dominant pattern feature for our area. The combination
of this ridge building in leading to a decreasing surface
pressure gradient, and the low and mid level jets finally
progressing eastward is what will make the difference with the
winds finally diminishing especially into tonight.
We could once again get close to cold weather advisory impacts
in the southern Poconos Tuesday night, but if we get clouds to
move in early enough (ahead of the low that will be passing to
our south Wednesday into Thursday), then that could limit how
cold areas get tonight.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
After a chilly start to the day Wednesday, clouds will start to
filter in over the region as high pressure pushes offshore.
Attention still turns to the deepening upper level closed low as
it digs south of the Great Lakes into Wednesday night
eventually developing a surface low pressure system well out
ahead of the parent upper level through. Ensemble guidance
continues to indicate a slightly southern shift in the center of
the low tracks resulting in the bulk of the snow falling over
southern portions of Delaware and the eastern shores of
Maryland, and minimal snow accumulations for the majority of the
forecast area. The lone exception to the reduced snow totals is
the NAM which did slightly shift north.
With the slight reduction in snowfall amounts here at the new
anticipated accumulations from Wednesday afternoon through
Thursday:
Less than an inch over the southern Poconos, northern New Jersey,
and the Lehigh Valley down to the I-95 corridor.
Less than an inch for the Delaware Valley, most of southern New
Jersey and coastal New Jersey.
1 to 3 inches for southern portions of the eastern shores of
Maryland, southern Delaware, and extreme southeast New Jersey.
The 01Z/18 NBM probs continue to downplay the potential for
significant snow totals with about a 30-35% chance of 2" or more of
snow for the Jersey shore south of Atlantic City, and between a 40-
45% chance of 2 or more inches across southeastern Sussex county in
DE. With that in mind, I've opted to keep the watch in place during
this model cycle due to the potential for the global suite to
perhaps take a more northern shift as shown in the NAM. If that does
not occur, then Advisories will be likely for Cape May NJ and Sussex
DE for the 1-3" of snow with no other hazards anticipated due to
snow.
The low will depart the region Thursday evening and any lingering
snow in NW flow streamers should be minimal with little additional
accumulations.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Broad high pressure develops in the wake of the departing system and
will dominate through the weekend into the beginning of the work
week. This will lead to a moderating of temperatures from well
below normal on Friday to near normal by Monday.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Through today...VFR. West-northwest winds 15-20 knots with
gusts up to 30 knots. High confidence.
Tonight...VFR, though high clouds will be on the increase late
tonight. West-northwest winds will diminish to near 10 kt by
very late tonight. High confidence.
Outlook...
Wednesday through Thursday...Sub-VFR conditions likely in SN
for KMIV/KACY, and a sub-VFR conditions possible in light SN
for the rest of the terminals.
Thursday night through Saturday...VFR.
&&
.MARINE...
Small Craft Advisory conditions will continue through at least
the day time today, and are expected to continue through the
evening for the coastal waters.
After midnight tonight, we should see a lull in elevated winds
and seas on the area waters continuing into the early morning on
Wednesday.
Outlook...
Wednesday through Wednesday night...Sub-SCA conditions. VSBY
restrictions in SN possible starting late Wednesday afternoon.
Thursday through Thursday night...SCA during the day with possible
Gale conditions Thursday night. VSBY restrictions in SN
Thursday.
Friday through Friday night...SCA conditions, with possible
Gale conditions for the waters across DE and southern NJ
Friday, subsiding Friday night.
Saturday...Sub-SCA conditions.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...Winter Storm Watch from Wednesday afternoon through Thursday
afternoon for DEZ003-004.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ430-
431.
Small Craft Advisory until midnight EST tonight for ANZ450>455.
&&
SYNOPSIS...MPS
NEAR TERM...Johnson/MPS
SHORT TERM...Deal/MPS
LONG TERM...Deal/MPS
AVIATION...Cooper/Deal/Johnson/MPS
MARINE...Deal/JohnsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:26 PM EST | Cold Weather Advisory | PHI | Carbon, Monroe | 16 hr |
Nearby
Cold Weather Advisories in Pennsylvania, 2025Every cold weather advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.